Home https://server7.kproxy.com/servlet/redirect.srv/sruj/smyrwpoii/p2/ Business https://server7.kproxy.com/servlet/redirect.srv/sruj/smyrwpoii/p2/ FDA issues TikTok warning “Benadryl Challenge”

FDA issues TikTok warning “Benadryl Challenge”



On Thursday, the Food and Drug Administration (FDA) issued a warning about the serious problems associated with an overdose of the allergy drug Benadryl in response to the so-called “Benadryl Challenge” circulated on TikTok.

The FDA cites reports of teenagers who end up in emergency rooms or die after participating in rumors.

“We are investigating these reports and conducting a review to determine if additional cases have been reported,” the agency said in a statement.

The FDA said it had contacted TikTok and “strongly urged” to remove Benadryl Challenge videos from the highly popular video platform and keep an eye out for new posts.

“Healthcare professionals need to be aware that the ̵

6;Benadryl challenge’ is happening among teenagers, and to warn their carers about this,” the agency said.

A TikTok spokesman told The Hill that although they did not see the trend for the platform’s challenges, they were “actively removing content that violates our guidelines and blocking related hashtags to further discourage participation.”

The challenge, which first surfaced in May, violates the app’s community guidelines against content that promotes, promotes or glorifies dangerous challenges that can lead to injury.

“We encourage everyone to be extra careful in their behavior, whether online or offline,” the spokesman said in a statement.

An analysis by NBC News found little evidence of a widespread challenge. The platform appears to have disabled both the hashtags “Benadryl” and “BenadrylChallenge” to prevent copying.

There is some local news about teens involved in the challenge, including the reported death of a 15-year-old child in Oklahoma.

Cook Children’s Health System in Fort Worth, Texas, said earlier this month that she had treated three teenagers back in May who had overdosed on Benadryl. A 14-year-old child reportedly took 14 Benadryl pills.

“Each of these patients said they got the idea from TikTok videos claiming that users can get up and hallucinate if they take a dozen or more of the allergy pills,” a Cook Children’s statement said.

Benadryl is an antihistamine used to temporarily relieve the symptoms of hay fever, upper respiratory allergies or the common cold, such as runny nose and sneezing. The FDA said it was safe and effective when used as recommended.

“Diphenhydramine is marketed under the Benadryl brand, brands and generics. It is also available in combination with painkillers, temperature reducers and decongestants,” the agency said.

Higher doses can lead to serious heart problems, seizures, coma or even death.

The FDA encourages parents to keep diphenhydramine and all other over-the-counter and prescription drugs out of the reach and sight of children. Anything that could be accidentally injected by children or abused by teenagers should be locked, according to the agency.

Updated at 8:15 in the morning




Source link